# SDR FDEA200911284211

- Difficulty date: November 28, 2009
- Submitted: December 1, 2009
- Operation: Air carrier
- Aircraft: N216FE
- Make and model: Boeing 727-2S2F
- Aircraft serial: 22937
- Aircraft time: 33,929 hours, 19,680 cycles
- System (JASC): 4910 · APU Cowling/Containment
- Part: Apu
- Part number: GTCP8598CC
- Part serial: P38016
- Condition: Burned
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

ON BLOCK-IN APU WAS SMOKING FROM EXHAUST-PIPE. UPON  ENTERING COCKPIT FOUND EGT INDCATOR RISING RAPIDLY WENT BACK OUTSIDE AND SAW FLAMES AROUND 6 TO 12  INCHES COMING FROM TAIL PIPE, NOTIFIED FLIGHT CREW OF FIRE AND TO BLOW FIRE BOTTLE.  AROUND 1 TO 2  MINUTES AFTER APU FIRE BOTTLE DISCHARGE, FIRE  WARNING CAME ON.  INSPECTED APU EXTERNALLY AROUND APU SHROUD, NO  DAMAGE FOUND. OPENED PANEL ON APU SHROUD IN RT WHEEL WELL AND FOUND HEAT/FIRE DAMAGE AROUND TURBINE/EGT PROBE AREA. INSPECTED TAIL PIPE FROM ON  TOP OF WING AND FOUND ORANGE DIS-COLORATION ON  INNER TAIL PIPE.  RELEASED FOR SERVICE IAW MEL: 49-01  CATEGORY: C EXPIRATION.  PLEASE COMPLY WITH ALL STEPS IN TSI 49-10/3912 AND ENSURE APU FIRE BOTTLE IS REPLACED BEFORE ANY ATTEMPT TO START APU.
